MAUDE Adverse Event Report: ARTHREX, INC. BIOXPRESS GRAFT DELIVERY, 10CM BLUNT TIP; SYRINGE, PISTON

ARTHREX, INC. BIOXPRESS GRAFT DELIVERY, 10CM BLUNT TIP; SYRINGE, PISTON
Model Number BIOXPRESS GRAFT DELIVERY, 10CM BLUNT TIP
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2021, it was reported by a sales representative via phone that an abs-10053-10 bioxpress graft delivery, black rubber tip, fell of device and into the patient.Surgeon inserted a scope and was able to locate the black tip and retrieve it.This was discovered during a subtalar fusion procedure on (b)(6) 2021.Case was completed successfully without issues.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.As per the attached vendor investigation of this adverse event, three probable root causes were considered: process issue, design issue, or user error.Based on the mitigations listed in the attached vendor investigation, and the reviews conducted, it is determined that that both process and design issues can be eliminated as the probable root cause.Vendor evaluation of the failure mode determined the failure was likely due to a user error.If the device is used as intended, the stylet stopper is unlikely to fall off into the patient due to design and process controls.The ifu (pn 21944) and tyvek lid (pn 21850) instruct the user on assembly of all the components with verbiage and pictures.This provides mitigation for the risk of the user not using all of the components during use.The ufmea for this product (91143 rev r) addresses the risk of improper component assembly.The severity of this failure is 2 or ¿minor¿.A potential user error that may lead to the stopper falling off includes the user not using all the components.If the user was to not use the cannula during device use, the stylet stopper has a higher chance of falling into the patient since the cannula would not be present to act as a barrier.The risk controls for process, design, and use failures are in place to ensure with proper use, the device is unlikely to fail.Since it cannot be determined if the device was used as intended, it is likely that user error is the probable root cause of this adverse event.

Brand Name
BIOXPRESS GRAFT DELIVERY, 10CM BLUNT TIP
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key13281885
Report Number1220246-2022-04298
Device Sequence Number12066089
Product Code FMF
UDI-Device Identifier20815634020331
UDI-Public20815634020331
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K151543
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 05/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model NumberBIOXPRESS GRAFT DELIVERY, 10CM BLUNT TIP
Device Catalogue NumberABS-10053-10
Device Lot Number322965
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2021
Supplement Date Received by Manufacturer05/05/2025
Initial Report FDA Received Date01/18/2022
Supplement Report FDA Received Date05/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown